Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 31, 2004, 1:44 PM CST for Cherokee County, Muskogee County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2004, 1:44 PM CST (19:44 UTC)
- Expired
- Oct 31, 2004, 3:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 311945 FFWTUL OKC021-101-312145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 144 PM CST SUN OCT 31 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 345 PM CST * AT 140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 4 MILES NORTHWEST OF BRAGGS...MOVING NORTHEAST AT 25 MPH. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...FORT GIBSON...PUMPKIN CENTER...WOODALL AND TAHLEQUAH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3573 9537 3559 9523 3579 9483 3606 9499 $$
1 follow-up statement
000 WGUS74 KTSA 312152 FFSTUL OKC021-101-312202- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 352 PM CST SUN OCT 31 2004 ...THE FLASH FLOOD WARNING FOR MUSKOGEE AND CHEROKEE COUNTIES EXPIRED AT 345 PM CST... THE HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA...INCLUDING THE SHORT TERM THREAT FOR FLASH FLOODING...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL HEAVY RAIN MAY SPREAD INTO THE AREA LATER THIS EVENING SO A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT AND MONDAY MORNING. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3573 9537 3559 9523 3579 9483 3606 9499 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 9:30 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 31, 9:30 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 930 AM CST SUN OCT 31 2004 NO SIGNIFICANT CHANGES TO CURRENT FORECAST. NEXT AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHERN OKLAHOMA AT MID MORNING AND MOVING QUICKLY NORTHEASTWARD. THE WARM FRONT WAS LOCATED ACROSS NORTHERN ARKANSAS NEAR THE MISSOURI BORDER AND SOUTHWEST ACROSS OKLAHOMA JUST NORTH OF TULSA AND OKLAHOMA CITY AND SHOWING A SLOW NORTHWARD MOVEMENT. THE HIGHLY AMPLIFIED TROUGH OVER THE ROCKIES WILL BE SHIFTING EASTWARD OVER OKLAHOMA LATE TONIGHT AND MONDAY. UPPER LEVEL DIVERGENCE STILL SUGGESTS THAT VERY HEAVY RAIN TOTALS ARE LIKELY DURING THE NEXT 24 HOURS OR SO OVER THE FLASH FLOOD WATCH AREA. AS THE SYSTEM MOVES EASTWARD...A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE FORECAST AREA LATE ON MONDAY AND MONDAY NIGHT...ENDING THE RAIN. FORECAST ID= 15 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CST MONDAY FOR ZONES ARZ001>002... ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL NOON CST MONDAY FOR ZONES OKZ049... OKZ053...OKZ063...OKZ068>076.
Hazardous weather outlook, Oct 31, 12:10 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1210 PM CST SUN OCT 31 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1210 PM CST SUN OCT 31 2004 ...FLOOD WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING . DISCUSSION... A SIGNIFICANT RAIN EVENT CONTINUES TO DEVELOP AT MID DAY WITH A LARGE AREA OF RAIN...SHOWERS AND THUNDERSTORMS OVER OKLAHOMA. A SURFACE WARM FRONT WAS ACROSS NORTHERN ARKANSAS AND EXTENDED WESTWARD NEAR THE OKLAHOMA...KANSAS BORDER. AT NOON A LARGE SWATH OF SHOWERS AND THUNDERSTORMS WAS ALONG THE INTERSTATE 44 CORRIDOR FROM THE MISSOURI BORDER TO THE OKLAHOMA CITY AREA AND SOUTHWESTWARD INTO TEXAS. RAINFALL AMOUNTS THIS MORNING IN THE FLASH FLOOD WATCH AREA HAVE RANGED FROM A TENTH OF AN INCH TO OVER 2 INCHES. ADDITIONAL RAIN ON SATURATED GROUND CAN QUICKLY CAUSE FLASH FLOODING. FAVORABLE UPPER JET DYNAMICS WILL RESULT IN LARGE AREAS OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS THAT WILL TRAIN ACROSS SATURATED GROUND... WHICH MAY LEAD TO FLASH FLOODING AND/OR SIGNIFICANT FLOODING...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE BEST LIFT AND MOISTURE AXIS ARE IN PLACE. RAINFALL AMOUNTS THIS AFTERNOON AND THROUGH THE NIGHT COULD BE AS MUCH AS 2 TO 4 ADDITIONAL INCHES OVER THE WATCH AREA. .SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...EMERGENCY MANAGEMENT GROUPS...ESPECIALLY THOSE IN THE FLASH FLOOD WATCH AREA SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS. ALSO...CHANGES IN MODEL GUIDANCE OR RAINFALL TRENDS MAY WARRANT A NORTHWARD EXPANSION OF THE CURRENT FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... ONGOING RAIN AND THUNDERSTORMS WILL CONTINUE INTO MONDAY. AT THIS TIME...IT APPEARS THE HEAVY RAIN THREAT WILL DIMINISH MONDAY AFTERNOON AS DEEP MOISTURE GETS PUSHED EAST BY A COLDFRONT THAT WILL MOVE ACROSS THE AREA. AREAS OF LIGHT TO MODERATE RAIN ARE EXPECTED INTO TUESDAY AS THE UPPER TROUGH AXIS MOVES EAST OF THE AREA AT THAT TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS REGARDING HEAVY RAIN/FLOOD POTENTIAL ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.